MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950010
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Death (1802); Fistula (1862); Unspecified Infection (1930); Injury (2348)
Date of Event 07/15/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol ventrio device may have caused or contributed to the reported event.No lot number has been provided therefore a review of the manufacturing records is not possible.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.No medical records, autopsy, or death certificate have been provided.Should additional information be provided a supplemental emdr will be submitted.Device evaluated by mfr: not returned.
 
Event or Problem Description
Attorney alleges the patient underwent surgery for implant of an unspecified bard/davol ventrio patch on (b)(6) 2015.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol ventrio patch.As reported, the attorney alleges patient experienced emotional distress,the device was defective and wrongful death.
 
Event or Problem Description
Attorney alleges the patient underwent surgery for implant of an unspecified bard/davol ventrio patch on (b)(6) 2015.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol ventrio patch.As reported, the attorney alleges patient experienced emotional distress,the device was defective and wrongful death.Addendum per additional information provided: on (b)(6) 2015 - patient was diagnosed with umbilical hernia thereby underwent laparoscopic repair with the implant of ventrio st.Per op notes, "patient had a small umbilical hernia defect with a large hernia sac.A ventrio st mesh was placed over the hernia defect." on (b)(6) -2017 - patient was diagnosed with enterocutaneous fistula, intra abdominal adhesions thereby underwent repair with the removal of infected mesh and adhesiolysis, small bowel resection.Per op notes, "the mesh was excised.Multiple loops of intestine were densely adherent to the abscess cavity wall.Lysis of adhesions was undertaken." on (b)(6) 2019 - patient passed away.Per the death certificate, the cause of patient death was listed as ¿septic shock, aspiration pneumonia, b-cell lymphoma.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol ventrio device may have caused or contributed to the reported event.No lot number has been provided therefore a review of the manufacturing records is not possible.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.No medical records, autopsy, or death certificate have been provided.Should additional information be provided a supplemental emdr will be submitted.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the implant date, product name and 510k number.Based on the information provided, the patient had fistula, infection, adhesions, abscess and wrongful death.Patient death certificate was provided in the medical records received and the cause of death was ¿septic shock, aspiration pneumonia, b-cell lymphoma¿.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated fields: a2, b2 (date of death), b3, b4, b5, b7, d4 (product catalog no., udi no.), g1, g3, g6, h2, h6, h10, h11.Corrected fields: d1 (brand name), d.6a (date of implant), g4 (pma/510(k)).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8836824
Report Number1213643-2019-06390
Device Sequence Number2390228
Product Code FTL
UDI-Device Identifier00801741031502
UDI-Public(01)00801741031502
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5950010
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer06/20/2025
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age79 YR
Patient SexMale